Hi...I am on a lower dosage of Topamax, and no sinus issues to date...and I am on them a month now.....
I wonder if it was just a coincidence that u got the infection....especially since it was so soon after starting....
I hope u feel better soon
yes that's the frustrating part is I don't really know, although cold symptoms are a common side effect so it very well could be. I guess if it is a side effect than it might linger longer because the medication will keep it in my system..
Good news is that the foggy memory and fatigue all went away after week one. Loss of appetite, dehydration and the sinus infection are the only side effects I am experiencing its been 15 days on 100 mgs.
Well u r lucky I had the fog and fatigue for 2 weeks....I am on a much lower dosage tho too....I pray ur symptoms and side effects all go away soon.
I am convinced it is from the Topamax since I have been on strong cold meds from the doctor for 2 weeks, I am giving it another few days and may go down to 75 mgs by cutting one of my 50 mg pills in half...can't afford to go see my psychiatrist again to get his advice so I m really self medicating right now.
Talk to ur pharmacist about cutting these pills, they crumble easy ....u may want to purchase a pill spliter if u do not already have one....my DH tried cutting some for me and they just crumble into pieces....the Pharmacist may be able to help u with this.
I was on 25mg a day of Topamax for migraines and when i started it I noticed immediately more frequent nose blowing. Then later, diagnosed with a sinus infection, treated with antibiotics, but that didn't stop my nose blowing. My sinus problems just kept getting worse and worse as time went on. I started having constant drainage running down the back of my throat. The drainage was so bad I thought I had strep throat, it made my throat so sore. Since Christmas I have gone through two more rounds of antibiotics, one stronger than the last. Nothing would stop the sinus problems. They were keeping me up at night, the only thing that would work was sudafed to dry up the drainage a little, temporarily, but the sudafed would keep me up at night, but if I didn't take it the sore throat would keep me up, along with seriously feeling like I was choking on phlegm as it was draining constantly down the back of my throat. I was losing sleep, i was tired all the time, my work started suffering, I didn't know what else to do. I had never had sinus problems like this before. I had mentioned my sinus problems to my neurologist but he discounted my claims that it could be side effects of the Topamax. But the more I thought about it my sinus problems were completely contained within the 6 months I had been taking Topamax. So finally, I decided to quit taking the Topamax. I knew I might get migraines if I did but I couldn't take one more minute of the sinusitis. I cut pills in half and took half pills for a week trying to wean myself off slowly. That week I had an immediate and remarkable improvement in my sinuses just by cutting down to a half pill. I took my last half a pill night before last and my sinuses already feel 95% better, almost completely back to normal. I can't even believe it. I feel like I was poisoning my body with that Topamax and I'm so glad to be rid of it!
Hi...I had sinus issues b4 taking the Topamax, but continue after as well, but my dosage is so small I didn't consider it a possibility...but we all react to meds diff and it could be the Topamax making my sinus issues worse.
I also find I am much more fatigued....do u have that as a side effect as well?
I used to Take Topamax 150 mg a day for migraines and was fine. I took it for few years. Decided to stop to have a baby and went back on it when my little girl was about 1. Except that I got Topiramate, the generic version. 1 week after starting this medicine, I got my first sinus infection and 10 days of antibiotics. Now, 6 months later, I have had 5 sinus infections in a row with various treatment of antibiotics, cat-scans, ENT appointments, allergy testing: nothing is wrong with me!!! Except that I am in such a pain that I can't go to work anymore. I am nauseous, dizzy, have constant post nasal drip, facal pressure, headache...
I first thought about a problem with molds at work but then I started reading about these blogs on Topamax side effects and especially on the generic ones. I have almost no doubts!!
Good to hear that the symptoms cleared up for you. I've had a month of constant runny nose and post nasal drip, not a single over the counter medication has worked for me and it is super annoying to be wiping and blowing your nose all day. I am finishing topamax this week and I'm excited to hopefully be done with these terrible symptoms. I was worried that they wouldn't go away once I am off the meds since I have had them for so long (constant for a month) but glad to hear that you had relief once you stopped.
Hi, I was on 100mg Topamax for several years and never had sinus problems. How bizzaire....but like Selma said, everyone is different.
That is the exact reason I googled this!!! I've been on topriamate since April and I swear my sinuses have been draining down my throat ever since! Its a constant thing. I finally went to the doctor thinking it was a sinus infection and he insisted on doing blood work thinking that it could be viral and he came telling me that my white blood cell count was unusally low. I just found out that is a side effect of this drug. I love the benefits of this drug but I'm beginning to think its not worth daily sluggishness and snot smoothies!!
Topomax absolutely causes some irresolvable sinus problem. Sinus pressure and drip and pain for 6 weeks straight! Steroids antibiotics antihistamines... Nothing is working! I am going to go to hall pill today! I'll check back to tell you guys if this resolves!
How many people are taking Topamax Vs the Generic? I am taking the GENERIC and I'm dealing with CONSTANT running and dripping of my sinuses! The medicine I was on prior was horrible. It was 6months of tests, withdrawals, and it took 3months to get it out of my system. Now, I finally found a medicine that seems to control the spells... It would be nice if I DIDN'T have a runny nose. Could it be the Generic?
When I was taking it, it was the generic and I swear for the 5+ yrs I was on it I NEVER had sinuses or allergies!!!
I've been on this medication for a little over a year and I'm constantly sneezing and blowing my nose!! I take 75mg/day. I don't have allergies and started thinking it might be these meds. I also think I'm on the generic stuff ... Urghh I'm so glad I came across this site! These meds are the only ones that have ever worked for me but I'm seriously starting to rethink them now. My stuffy nose is starting to give me headaches which really defeats the purposes of this whole thing.
Aw man. I was hoping it was just coincidental that my sinuses seem to be getting substantially worse as I increase my Trokendi XR dose (currently at 100 mg). I've been on the med for about 6 weeks and just increased to the 100mg two weeks ago and since the increase I swear I thought I had caught a cold or something based on my sinuses. Severe mucus drainage, congestion, increased sinus pressure and pain. I'm now having to take all kinds of sinus meds to try to ward of that in addition to the migraine/headache meds. Have to agree with the last person just defeats the purpose. Headaches now just moved to the front of my head. :(
This is second go round for me in med and second time sinus problem with in a week of starting! It's the meds and coming on here confirms it dang it off itI go again. I was on it for 5 months before and sinus problems never went away! Thought it maybe just me so I got back on last week it's Feb 1st today. Sitting at Dr now for sinus infection! Going back off!!
Wow. I am so glad I looked this up! I have been on just 50 mg a day of Topomax for several years. I used to be at 75, but I decreased myself with no headache increase. What the drug has done for me is completely eliminate aura headaches, which I would get probably only 3x a year or so but they are so horrendous it was literally worth it to me. My regular, non-aura migraines have not decreased (I don't think) but are kept bearable with Botox and triptans. For the last 1-2 years I have had awful sinus symptoms. I have seen 2 different ENTs, had allergy testing, multiple sinus infections and been treated like I am a neurotic woman by some arrogant male doctors. I have become a mouth breather, cannot sleep because my nose is clogged every night, and have a constant sore throat and swollen lymph nodes in my neck. It gets worse at night--right after I take my Topomax! Why did it take me this long to make this connection? Why did none of these doctors look at the side effects of this drug? I am blown away. It really is sad that we have to choose between pain and this dumpster load of symptoms, but I do not think I can take being continually sick and tired anymore for the sake of avoiding headaches. I am literally scared to find out how my headaches respond to going off though. We'll see. Good luck and best wishes to all of you. You are not alone!